Last week, I woke up with very bad heartburn. In about 12 hours, I was vomiting severly for hours. I ended going into the ER and they said it could be a stomach bug or food posining. They gave me medication for the nauseum, but now I have spasms in my upper abdomen. What are your thoughts? Do you think I could have pulled a muscle from getting sick?
Welcome to the MedHelp forum!
Spasm in the upper abdomen can be due to bleeding gastric ulcer, severe acidity, mild leak of an ulcer into the abdomen or due to severe gastric reflux. Please consult your doctor ASAP or go to the ER to rule out any rigidity in the upper abdomen due to mild leak. This is the only dangerous thing that should be ruled out first. If the cause of spasms is found to be acidity then you need continued treatment for it along with changes in life style and food habit.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.